Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 12, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 12, 2019, 3:09 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 13, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2019, 3:09 PM EDT (19:09 UTC)
- In effect from
- Jul 13, 2019, 8:00 AM EDT
- Expired
- Jul 13, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484 WHUS41 KCAR 121909 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 309 PM EDT Fri Jul 12 2019 MEZ029-030-130315- /O.NEW.KCAR.BH.S.0012.190713T1200Z-190714T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 309 PM EDT Fri Jul 12 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Saturday morning through Saturday evening. * TIMING...From Saturday morning through Saturday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures 65 to 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s degress. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Norton/Hewitt
4 follow-up statements
824 WHUS41 KCAR 130103 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 903 PM EDT Fri Jul 12 2019 MEZ029-030-131000- /O.CON.KCAR.BH.S.0012.190713T1200Z-190714T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 903 PM EDT Fri Jul 12 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * TIMING...From 8 AM EDT Saturday through Saturday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures 65 to 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
225 WHUS41 KCAR 130743 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 343 AM EDT Sat Jul 13 2019 MEZ029-030-140000- /O.CON.KCAR.BH.S.0012.190713T1200Z-190714T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 343 AM EDT Sat Jul 13 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures 65 to 75 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
469 WHUS41 KCAR 131655 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1255 PM EDT Sat Jul 13 2019 MEZ029-030-140000- /O.CON.KCAR.BH.S.0012.000000T0000Z-190714T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1255 PM EDT Sat Jul 13 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Until 8 PM EDT this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures 65 to 75 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
001 WHUS41 KCAR 140024 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 824 PM EDT Sat Jul 13 2019 MEZ029-030-141000- /O.EXP.KCAR.BH.S.0012.000000T0000Z-190714T0000Z/ /O.NEW.KCAR.BH.S.0013.190714T1200Z-190715T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 824 PM EDT Sat Jul 13 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Sunday through Sunday evening. * TIMING...From 8 AM EDT Sunday through Sunday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures 65 to 75 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Maloit
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 12, 2:37 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 12, 2:37 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Caribou ME 237 PM EDT Fri Jul 12 2019 .SYNOPSIS... High pressure will build in from the west tonight and slide south of the region on Saturday. A cold front will approach Saturday evening and cross the area late Saturday night. && .NEAR TERM /THROUGH SATURDAY/... The cold front that moved through the area today will be moving into New Brunswick shortly after the start of the period tonight. Higher pressure will build into the region behind the front. The high pressure will quickly transit across the region and into the Gulf of Maine by the end of the period. Another cold frontal system will move into western Maine at the end of the period bringing another round of showers to the area. The models they were in good agreement overall through the short term of the forecast period. Loaded a blend of the GFS/NAM/ECMWF/GEM to smooth out the minor differences in the models. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... Our focus Saturday evening will be on a cold front approaching from the northwest as an upper level trough of low pressure slides into Quebec. Some showers and embedded thunderstorms will be likely ahead of the front over the northwest Saturday evening and the rest of the area later Saturday night. Given the timing of the front, the best chance for showers and thunderstorms will be across the northwest with storms likely diminishing as they move through the area overnight. The trough will slide away to the southeast on Sunday as an upper trough slides over the area with the upper low centered nearby to the north. Cool air pooled aloft will result in spotty showers and isolated thunderstorms over the north on Sunday. The upper low will slide east into the Maritimes Sunday night into Monday. This will allow for a sunnier day on Monday with high pressure building south of the area. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... High pressure will remain to our south Monday night and Tuesday bringing a continuation of dry weather with a warm day on Tuesday. The next weather disturbance to approach will come Tuesday night with increasing clouds and a chance for some spotty showers. The best chance for showers will likely again be in western areas where the air will be most unstable as the showers approach. A weak surface trough crossing the area will bring spotty showers and isolated thunderstorms on Wednesday. The best chance for showers appears to be Downeast, with subsidence from a ridge moving into Quebec likely limiting showers over the north. A zonal long wave pattern with more disturbances moving in from the west appears likely to continue into Thursday and perhaps Friday keeping the weather somewhat unstable with a continued chance for spotty showers and thunderstorms. We will have to keep watch on where the remnant moisture from tropical storm Barry tracks toward the end of the week. The latest guidance suggests the main body of moisture will round the ridge and slide off the Mid-Atlc or SE coast. However, some tropical moisture pushing north of the system may get pulled into one of the zonal shortwaves as it tracks through the upper Midwest, to enhance shower activity over our area Thursday or Friday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: MVFR to IFR early, the front will move east into New Brunswick early in the period. A few showers early and fog overnight keeping IFR to Low MVFR conditions overnight Improving conditions after sunrise becoming VFR by early Saturday morning. Increasing clouds Saturday afternoon as a cold front approaches western Maine towards the end of the period. Winds will be southeasterly at 5 to 10 kts swinging around to the west Saturday afternoon. Wind gusts to around 15 kts for BGR and BHB Saturday afternoon. SHORT TERM: Mostly VFR conditions are expected Saturday night through Sunday with the exception of any showers or thunderstorms briefly dropping conditions to MVFR or IFR, mostly across the north. VFR conditions are then expected Sunday night through Tuesday night. VFR to occasionally MVFR conditions are likely Wednesday in possible scattered thundershowers. && .MARINE... NEAR TERM: Winds and seas below Small Craft Advisory levels through the period. SHORT TERM: Winds and seas are expected to be below SCA Saturday night through Wednesday. Fog and mist may limit visibilities over the water at times, especially over the weekend. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Norton Short Term...Bloomer Long Term...Bloomer Aviation...Norton/Bloomer Marine...Norton/Bloomer
Hazardous weather outlook, Jul 12, 4:53 AM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 453 AM EDT Fri Jul 12 2019 MEZ001>006-010-011-015>017-029>032-131200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 453 AM EDT Fri Jul 12 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-131200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 453 AM EDT Fri Jul 12 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Norcross
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.